I have been on and off Zoloft for about
3 years. 50mg/day. Slowly over that time, I have steadily gained weight and am over top weight I have ever been in my life. I do contribute some of this to aging(45 yrs old), sitting on my butt and not working out like I used to, and too much beer. I am someone who has gained and lost 40 lbs 4 times in my life.. I know how to gain it, and I know how to lose it... Problem being.. I am 30lbs over my highest ever weight and have been trying to lose and NOTHING!... Keep in mind I know my diet and exercises and have done it before. So..I am suspecting taking SSRI meds has something to do with it. On FB..some on my friends gained a terrible amount of weight taking SSRI's... One lady gained 50lbs on Effexor and when she went off and got on Wellbutrin...she lost 50lbs.. Hmmm...I see a correlation...
Another girl I was in High School with was absolutely "normal" in the sense of body weight. Typically normal body weight, attractive and athletic. She has been on Cymbalta for years and tells me, and I qoute..."I'm big as a house.. I need to lose 110lbs.. I'm not joking".. I told her about what I am doing.. The point of this post.
I researched Wellbutrin and found people are actually losing weight on it. It curbs your appetite as well as gives you energy to get things done. It is different from SSRI's. It's a dopamine and ephenephrine uptake inhibitor. Not seratonin. A different approach and pathway but same results for depression.. I just saw my Dr. yesterday and got a script for Wellbutrin. I weighed in at 270lbs,OMG! :( and I normally bounce around between 220 and 230.. depending. So.. I started today and I'm dieting.. Before you try this.. check out the side affects .. some aren't so nice.. It can cause anxiety as it does convert to an amphetamine somewhere down the road. That's why it kills your appetite and gives you energy.
Post Edited (Joneb2) : 6/20/2013 3:17:26 PM (GMT-6)